Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 402, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 8, 2006, 4:50 PM EDT for Monroe County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2006, 4:50 PM EDT (20:50 UTC)
- Expired
- Aug 8, 2006, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:49 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 8, 2:49 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT TUE AUG 8 2006 SHORT TERM...(TONIGHT AND WEDNESDAY)...UPPER RIDGE CONTINUES TO RETROGRADE TO THE WEST ALLOWING FLOW OVER THE SOUTHERN APPALACHIANS TO BECOME INCREASINGLY NORTHWESTERLY. THIS IS RESPONSIBLE FOR PUSHING A WEAK FRONTAL BOUNDARY INTO THE FORECAST AREA THIS AFTERNOON AND TONIGHT. AN EAST-WEST ORIENTED LINE OF CONVECTION HAS ALREADY FORMED ALONG THIS BOUNDARY. THE POSSIBILITY REMAINS THAT SOME STORMS MAY BE SEVERE AS THIS BOUNDARY COLLIDES WITH AN UNSTABLE ENVIRONMENT THROUGH EARLY EVENING. BOUNDARY REMAINS IN CLOSE ENOUGH PROXIMITY TOMORROW TO PROVIDE A FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT. OVERALL...GFS GUIDANCE APPEARS REASONABLE FOR BOTH POPS AND TEMPS AND HAVE TENDED TO FAVOR. .LONG TERM...(WED NIGHT THROUGH TUE)...MODELS AND ENSEMBLES ARE IN REASONABLY GOOD AGREEMENT EARLY IN THE LONG TERM PERIOD BEFORE DIVERGING SOMEWHAT LATER IN THE PERIOD. PERIOD STARTS OUT UNSETTLED BEFORE SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. GENERALLY BENIGN WEATHER WITH NEAR CLIMO TEMPS PROJECTED THROUGH THE WEEKEND BEFORE UPPER RIDGE BUILDS BACK IN FROM THE WEST WITH MORE SUMMERTIME WEATHER EXPECTED. ANOTHER FRONT IS PROJECTED TO APPROACH BY EARLY TO MIDDLE OF NEXT WEEK IN NORTHWEST FLOW BUT TIMING IS VERY UNCERTAIN AT THIS TIME. GENERALLY FOLLOWED GFS GUIDANCE CLOSELY THROUGH THE BALANCE OF THE WEEK BUT FAVORED ENSEMBLE GUIDANCE AFTER THAT GIVEN THE DIVERGENCE IN MODEL SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 93 74 90 / 20 30 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 72 88 / 20 30 40 50 OAK RIDGE, TN 72 93 71 89 / 20 40 40 50 TRI CITIES AIRPORT, TN 65 88 66 86 / 20 20 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Aug 8, 4:13 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 413 AM EDT TUE AUG 8 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-091100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 413 AM EDT (313 AM CDT) TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATER TODAY AND TONIGHT AND COMBINE WITH A VERY WARM...MOIST AND UNSTABLE AIRMASS OVER THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND TORRENTIAL RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT TUESDAY WILL BECOME NEARLY STATIONARY ACROSS EAST TENNESSEE WEDNESDAY AND CAUSE SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORM COULD BECOME SEVERE PRODUCING DAMAGING WINDS AND HEAVY RAINS. THIS FRONTAL BOUNDARY WILL LIKELY REMAIN EITHER ACROSS TENNESSEE OR JUST SOUTH OF THE REGION THURSDAY. ANOTHER WEAK FRONT WILL MOVE THROUGH ON THE WEEKEND. THESE BOUNDARIES WILL BE THE FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY. TD
In the hours before
Special weather statement, Aug 8, 12:29 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1229 PM EDT TUE AUG 8 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-082000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1129 AM CDT TUE AUG 8 2006 /1229 PM EDT TUE AUG 8 2006/ ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... A COLD FRONT WILL SLOWLY MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY INCREASING THE COVERAGE OF THUNDERSTORMS OVER THE REGION. DUE TO THE VERY WARM AND MOIST AIR OVER THE AREA...THE ATMOSPHERE WILL ONCE AGAIN BECOME QUITE UNSTABLE THIS AFTERNOON AND EVENING. DUE TO THE VERY UNSTABLE AIR...SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN CONCERN WITH WILL BE DAMAGING DOWNBURST WINDS...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING. RESIDENTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA NEED KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS BY LISTENING TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TV STATIONS. SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING. DH
Special weather statement, Aug 8, 1:15 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 115 PM EDT TUE AUG 8 2006 TNZ016>018-VAZ005-008-081815- HAWKINS-JOHNSON-SCOTT-SULLIVAN-WASHINGTON- 115 PM EDT TUE AUG 8 2006 ...SCATTERED STRONG THUNDERSTORMS WERE AFFECTING HAWKINS... JOHNSON...SCOTT...SULLIVAN AND WASHINGTON COUNTIES OF TENNESSEE AND LEE AND WASHINGTON COUNTIES OF VIRGINIA... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS THE TRI-CITIES AND VICINITY. THESE STORMS WERE MOVING SLOWLY EAST SOUTHEAST AT 10 MPH. WINDS 30 TO 40 MPH IS EXPECTED WITH THESE STORMS ALONG WITH TORRENTIAL RAINS. IN ADDITION TO THE STRONG AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, Aug 8, 1:54 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG BRISTOL TN 36.57N 82.20W
08/08/2006 SULLIVAN TN LAW ENFORCEMENT
FEW TREES DOWN IN THE EASTERN HALF OF THE COUNTY.
&&Local storm report, Aug 8, 3:01 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG MOUNTAIN CITY 36.47N 81.81W
08/08/2006 JOHNSON TN DEPT OF HIGHWAYS
FEW TREES DOWN.
&&Local storm report, Aug 8, 3:17 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
08/08/2006 GREENE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&Local storm report, Aug 8, 3:37 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
08/08/2006 HAMBLEN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ON THE EAST SIDE OF MORRISTOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:32 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 58 min |
| Aug 8, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 60 min |
| Aug 8, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 59 min |
| Aug 8, 3:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.